Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 143, NWS Austin/San Antonio, TX

June 28, 2015Caldwell County, Guadalupe County, Hays County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 28, 2015, 10:33 PM CDT for Caldwell County, Guadalupe County, Hays County, Texas. It was in force for 117 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2015, 10:33 PM CDT (03:33 UTC)
Expired
Jun 29, 2015, 12:30 AM CDT
In force
117 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Caldwell County, TX, Guadalupe County, TX, Hays County, TX

The radar

The Austin/San Antonio radar (KEWX), 22 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 10:45 PM CDTFLASH FLOOD1 Ne San Marcos, TXONE FOOT OF WATER ON THE SOUTH BOUND ACCESS ROAD NEAR AQUARENA SPRINGS DRIVE...ALSO HIGH WATER WAS REPORTED ON THE EAST ACCESS ROADS HEADING TOWARD RIVER ROAD
Jun 28, 11:00 PM CDTHEAVY RAIN 2.742 Nnw San Marcos, TXRAIN FELL FROM 945PM TO 11PM
Jun 28, 11:00 PM CDTHEAVY RAIN 3.591 W San Marcos, TXRAINFALL FROM 845PM TO 11PM
Jun 28, 11:35 PM CDTFLASH FLOOD1 N San Marcos, TXSOCIAL MEDIA REPORT OF WATER IN AN APARTMENT NEAR INTERSTATE 35 NORTH OF AQUARENA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1988 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WGUS54 KEWX 290333
FFWEWX
TXC055-187-209-290530-
/O.NEW.KEWX.FF.W.0143.150629T0333Z-150629T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 PM CDT SUN JUN 28 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN HAYS COUNTY IN SOUTH CENTRAL TEXAS...
  WEST CENTRAL CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1230 AM CDT
    
* AT 1031 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO AND ONE HALF INCHES 
  OF RAIN HAVE ALREADY FALLEN NEAR THE CITY OF SAN MARCOS. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SAN MARCOS...MARTINDALE...REDWOOD...REEDVILLE AND INTERSTATE 35. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 2994 9779 2983 9783 2979 9785 2978 9794
      2983 9801 2994 9805

$$

PLATT
3 follow-up statements
332 
WGUS74 KEWX 290357
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1057 PM CDT SUN JUN 28 2015

TXC055-187-209-290530-
/O.CON.KEWX.FF.W.0143.000000T0000Z-150629T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE TX-HAYS TX-CALDWELL TX-
1057 PM CDT SUN JUN 28 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
NORTHERN GUADALUPE...SOUTHEASTERN HAYS AND WEST CENTRAL CALDWELL
COUNTIES...

AT 1045 PM CDT...LAW ENFORCEMENT REPORTED ONE FOOT OF WATER OVER 
THE SOUTH BOUND ACCESS ROAD OF INTERSTATE 35 NEAR AQUARENA SPRINGS
DRIVE.

AT 1052 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE 
ALREADY FALLEN. FLASH FLOODING WILL CONTINUE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN MARCOS...MARTINDALE...REDWOOD...REEDVILLE AND INTERSTATE 35. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 2994 9779 2983 9783 2979 9785 2978 9794
      2983 9801 2994 9805

$$

PLATT
202 
WGUS74 KEWX 290437
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 PM CDT SUN JUN 28 2015

TXC055-187-209-290530-
/O.CON.KEWX.FF.W.0143.000000T0000Z-150629T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE TX-HAYS TX-CALDWELL TX-
1137 PM CDT SUN JUN 28 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
NORTHERN GUADALUPE...SOUTHEASTERN HAYS AND WEST CENTRAL CALDWELL
COUNTIES...

AT 1136 PM CDT...DOPPLER RADAR INDICATED RAINS HAVE ENDED IN THE 
WARNING AREA. HOWEVER...DUE TO EARLIER HEAVY RAINS UP TO 4 INCHES 
HAVE FALLEN RUNOFF WILL CONTINUE THE FLASH FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN MARCOS...MARTINDALE...REDWOOD AND REEDVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

&&

LAT...LON 2994 9779 2983 9783 2979 9785 2978 9794
      2983 9801 2994 9805

$$

CP
488 
WGUS74 KEWX 290528
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 AM CDT MON JUN 29 2015

TXC055-187-209-290537-
/O.EXP.KEWX.FF.W.0143.000000T0000Z-150629T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE TX-HAYS TX-CALDWELL TX-
1228 AM CDT MON JUN 29 2015

...THE FLASH FLOOD WARNING FOR NORTHERN GUADALUPE...SOUTHEASTERN HAYS
AND WEST CENTRAL CALDWELL COUNTIES WILL EXPIRE AT 1230 AM CDT...

THE RAIN HAS ENDED AND FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER 
EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO 
HEED ANY ROAD CLOSURES.

LAT...LON 2994 9779 2983 9783 2979 9785 2978 9794
      2983 9801 2994 9805

$$

CP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 7:06 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 28, 7:06 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
706 PM CDT SUN JUN 28 2015

.UPDATE...
PLEASE SEE THE 00Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
RADAR IMAGERY OVER THE LAST HOUR DEFINITELY SHOWS A DECREASE IN
ACTIVITY. BASED ON RADAR TRENDS...WE WILL ONLY MENTION VCSH AT
KSAT AND KSSF THIS EVENING AS OUTFLOW BOUNDARIES WILL CONVERGE
OVER THIS AREA AROUND 01Z. ELSEWHERE...WE/LL KEEP THE FORECAST DRY
THIS EVENING. LOW CLOUDS ARE EXPECTED TO DEVELOP DURING THE
OVERNIGHT HOURS AS MID AND HIGH LEVEL CLOUD COVER DECREASES. WE/LL
MENTION PREVAILING MVFR ALONG THE I-35 CORRIDOR BEGINNING AROUND
09Z...WITH A TEMPO GROUP BETWEEN 12Z-16Z AT DRT. LOW CLOUDS WILL
LIFT AND SCATTER TOMORROW MORNING...WITH VFR EXPECTED TO DEVELOP
BETWEEN 16Z-17Z.

&&

.PREV DISCUSSION... /ISSUED 451 PM CDT SUN JUN 28 2015/

AFTERNOON UPDATE...
SCATTERED SHOWERS AND STORMS CONTINUE TO BE MORE OR LESS CONFINED
TO NORTH OF A STALLED STATIONARY BOUNDARY BISECTING SOUTH CENTRAL
TEXAS FROM JUST NORTH OF DEL RIO TO NORTHERN BEXAR COUNTY THROUGH
LA GRANGE. WEAK LOW LEVEL FLOW...MID LEVEL LAPSE RATES...LACK OF
SHEAR...AND DRIER AIR ALOFT IS PREVENTING MUCH UPSCALE GROWTH WITH
THIS ACTIVITY...AT LEAST INITIALLY. THERE IS STILL PLENTY OF
INSTABILITY PRESENT TO CONTINUE TO CONVECT NEW CELLS BUT FROM THIS
POINT FORWARD...THE OUTFLOW GENERATION OF THESE CELLS WILL LIKELY
DICTATE THE REST OF THE EVENING AS A RESULT. THERE APPEARS TO BE A
PRETTY STRONG PWAT GRADIENT ACROSS THE NORTH CENTRAL CWA SO IT
WOULD APPEAR THE BETTER CHANCE FOR HEAVY DOWNPOURS WILL BE ALONG
AND EAST OF THE ESCARPMENT.

WENT AHEAD AND LOWERED POP CHANCES FOR SOUTH OF THE BOUNDARY TO
ISOLATED MENTION BUT EXTENDED THE POP CHANCES THROUGH 04Z AS
PREVIOUS AFTERNOONS HAVE NOT SEEN A RAPID DOWNTREND IMMEDIATELY AT
NIGHTFALL. AFTER 04Z...POP CHANCES ARE LOWERED THROUGH 06Z TO ONLY
SLIGHT CHANCE AND THEN REMOVED AFTER 06Z AS HI RES MODELS KEEP A
QUIET NIGHT FOR THE AREA.

PREV DISCUSSION... /ISSUED 303 PM CDT SUN JUN 28 2015/

SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
UPPER AIR ANALYSIS THIS MORNING SHOWED A DEEP TROUGH OVER THE
EASTERN HALF OF THE COUNTRY WITH A TOWERING RIDGE OVER THE WEST.
AT THE SURFACE...THE STALLED FRONTAL BOUNDARY WAS STRETCHED ACROSS
OUR CWA FROM BASTROP TO SAN ANTONIO TO CARRIZO SPRINGS. THIS WAS
IN A WEAK PRESSURE FIELD AND WINDS WERE LIGHT FROM VARYING
DIRECTIONS. DEW POINT TEMPERATURES WERE IN THE 70S AND THE
BOUNDARY IS ALLOWING ISOLATED THUNDERSTORMS TO FORM. THIS
CONVECTION SHOULD CONTINUE INTO THE EVENING. SLOW STORM MOVEMENT
MAY LEAD TO LOCALLY LARGE RAINFALL ACCUMULATIONS. ONLY SUBTLE
CHANGES EXPECTED IN THE UPPER LEVEL PATTERN DURING THIS PERIOD.
THIS WILL MEAN ANOTHER DAY OF SLIGHT CHANCE POPS MONDAY WITH
LITTLE OR NO CHANGE IN TEMPERATURES.

LONG TERM (TUESDAY THROUGH SUNDAY)...
THE UPPER LEVEL RIDGE WILL RETREAT TO THE NORTHWEST TUESDAY
LEADING TO SOME SMALL HEIGHT FALLS OVER TEXAS. THIS WILL INCREASE
POPS TUESDAY AND WEDNESDAY. MAIN RAIN CHANCES WILL BE DURING THE
AFTERNOON AND EVENING WITH DAYTIME HEATING. AGAIN A FEW PLACES
COULD SEE SIGNIFICANT RAINFALL TOTALS DUE TO SLOW STORM MOTION.
THE RIDGE WILL SLIDE BACK DOWN TOWARD THE SOUTHERN PLAINS THURSDAY
AND PUSH ANY RAIN CHANCES TO THE SOUTH. FRIDAY THE UPPER LEVEL
TROUGH WILL PUSH BACK TO THE WEST AND RAISE POPS AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  90  72  90  73 /  50  20  10  30  10
AUSTIN BERGSTROM INTL AIRPORT  71  90  72  89  72 /  50  20  10  30  10
NEW BRAUNFELS MUNI AIRPORT     72  90  73  89  72 /  30  10  10  40  10
BURNET MUNI AIRPORT            71  89  71  89  71 /  50  20  10  30  10
DEL RIO INTL AIRPORT           74  93  74  91  73 /  30  10  10  20  10
GEORGETOWN MUNI AIRPORT        72  89  71  89  72 /  50  20  10  30  10
HONDO MUNI AIRPORT             72  90  72  90  72 /  30  20  10  30  10
SAN MARCOS MUNI AIRPORT        72  89  73  89  72 /  30  20  10  40  10
LA GRANGE - FAYETTE REGIONAL   73  90  74  89  72 /  30  30  20  40  10
SAN ANTONIO INTL AIRPORT       74  91  74  89  73 /  30  20  10  40  10
STINSON MUNI AIRPORT           73  91  74  90  73 /  30  20  10  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...TB3
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Jun 28, 3:33 AM CDT, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
333 AM CDT SUN JUN 28 2015

TXZ171>173-183>194-202>209-217>225-228-290845-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
333 AM CDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. LOCALLY HEAVY RAINS
POSSIBLY CAUSING MINOR FLOODING AND ISOLATED STRONG STORMS WITH
GUSTY WINDS ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY. ONE OR
TWO STRONG STORMS WITH GUSTY WINDS ARE THE MAIN THREATS MAINLY
ACROSS EASTERN AREAS.

THUNDERSTORM CHANCES CONTINUE TUESDAY THROUGH THURSDAY AND NEXT
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 28, 5:47 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT SUN JUN 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HEAVY RAIN       1 NW TAYLOR             30.58N  97.42W
06/28/2015  M2.00 INCH       WILLIAMSON         TX   CO-OP OBSERVER

            RAIN FELL IN TWENTY MINUTES...ONLY MINOR STREET
            FLOODING IN NEIGHBORHOOD

&&

EVENT NUMBER EWX1500744

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:54 PM CDTAreal Flood AdvisoryEWXCaldwell, Guadalupe, Hays2 hr
Jun 28, 10:51 PM CDTAreal Flood AdvisoryEWXComal114 min
Jun 28, 11:52 PM CDTAreal Flood AdvisoryEWXComal113 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.